Volume 11, issue 1 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
On the automorphism group of generalized Baumslag–Solitar groups

Gilbert Levitt

Geometry & Topology 11 (2007) 473–515

arXiv: math.GR/0511083

Abstract

A generalized Baumslag–Solitar group (GBS group) is a finitely generated group G which acts on a tree with all edge and vertex stabilizers infinite cyclic. We show that Out(G) either contains non-abelian free groups or is virtually nilpotent of class 2. It has torsion only at finitely many primes.

One may decide algorithmically whether Out(G) is virtually nilpotent or not. If it is, one may decide whether it is virtually abelian, or finitely generated. The isomorphism problem is solvable among GBS groups with Out(G) virtually nilpotent.

If G is unimodular (virtually Fn×), then Out(G) is commensurable with a semi-direct product k Out(H) with H virtually free.

Keywords
Baumslag–Solitar, automorphisms, graphs of groups
Mathematical Subject Classification 2000
Primary: 20F65
Secondary: 20E08, 20F28
References
Forward citations
Publication
Published: 16 March 2007
Proposed: Martin Bridson
Seconded: Walter Neumann and Wolfgang Lueck
Authors
Gilbert Levitt
Laboratoire de Mathématiques Nicolas Oresme
UMR 6139
BP 5186
Université de Caen
14032 Caen Cedex
France